Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What is the cause of high blood calcium reading?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
What would cause a high blood calcium reading?
Posted Fri, 7 Jun 2013 in Medicines and Side Effects
Answered by Dr. Akhilesh Dubey 1 hour later
Thanks for your query to this forum,

You want to know causes of high calcium level, there are many causes of Hypercalcaemia
You have 3 medical issues Diabetes type II, Hypothyroidism and surgically treated breast cancer.

Following are important and common causes of high level of calcium:
1. Hyperparathyroidism.
2. Solid tumors with metastasis (e.g. breast cancer)
3. Hypervitaminosis D (vitamin D intoxication)
4. Prolonged immobilization
5. Hyperthyroidism
6. Drugs like Thiazide, Lithium, and vitamin A in excess.

Treatment depends on cause and level of calcium and symptoms. Simply adequate hydration and increase in salt intake helps.

I presume your blood sugar and Thyroid levels are well controlled.
Hope this information is helpful to you; please let me know if you happy more concerns, I will be more than happy to help you.

With Best Regards.
Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor